Alert archive / Missouri / Flash Flood Warnings in 1997
Flash Flood Warning 70, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jun 22, 1997, 3:26 AM CDT for Stoddard County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 22, 1997, 3:26 AM CDT (08:26 UTC)
- Expired
- Jun 22, 1997, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.4 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1933 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 1457 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 220828 FFWPAH MOC207-221130- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PADUCAH KY 326 AM CDT SUN JUN 22 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 630 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...EASTERN STODDARD COUNTY AT 320 AM CDT DOPPLER RADAR INDICATED AROUND 4 INCHES OF RAIN HAD FALLEN SINCE 100 AM EAST OF DEXTER. HIGHWAY E WAS FLOODED EAST OF DEXTER. THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE THROUGH EARLY THIS MORNING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE UP TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. & DS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 1:53 AM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 22, 1:53 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 200 AM CDT SUN JUN 22 1997 MAIN FORECAST PROBLEM IS CONVECTIVE POTENTIAL NEXT 24 HOURS. 06Z KPAH 88D LOOPS INDICATED AN OUTFLOW BOUNDARY MOVED SOUTH INTO TENNESSEE. AIR HAS STABILIZED ACROSS WRN KENTUCKY/SOUTHERN ILLINOIS/SW INDIANA FOLLOWING PASSAGE OF THE OUTFLOW BOUNDARY. MAIN CONCERN IS THAT SOUTHWEST LOW LEVEL INFLOW IS OVERRUNNING THE RAIN COOLED AIR MASS OVER EASTERN MISSOURI. THIS IS CAUSING REGENERATION OF THE MCS ALONG THE MISSISSIPPI RIVER. THIS PROCESS COULD RESULT IN A FLASH FLOOD THREAT FOR PORTIONS OF SE MISSOURI THIS MORNING...WHERE 1 TO 2 INCHES OF RAIN FELL BY 06Z. IN THE LONGER RANGE...MODELS BUILD A DEEP LAYERED RIDGE EASTWARD ACROSS THE FA THIS AFTERNOON AND TONIGHT. THIS SHOULD DECREASE THE THREAT OF ANOTHER LARGE MCS OVER THE FORECAST AREA. 500 MB TEMPS ARE FORECAST TO WARM A DEGREE OR TWO BY 06Z MONDAY. WOULD STILL EXPECT SOME SCATTERED STORMS THIS AFTERNOON AND EVENING WITH LOW LEVEL BOUNDARIES FLOATING AROUND. MCS DEBRIS OVER EASTERN SECTIONS OF THE FA SHOULD CONTINUE TO THIN OUT AND DISSIPATE THIS MORNING...ALLOWING FOR SOME SUNSHINE. TEMPS ARE A BIT OF A PROBLEM BECAUSE OF MCS ACTIVITY <LINGERING ACROSS THE REGION. FWC TEMPS MATCH PERSISTENCE PRETTY WELL...AND LOOK GOOD MOST PLACES. MAY WANT TO CUT TEMPS BACK ACROSS SE MISSOURI WHERE HEAVY RAIN IS OCCURRING. MY
In the hours before
Special weather statement, Jun 21, 9:37 PM CDT, 5 hours 49 minutes before
KYZ005-220830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 937 PM CDT SAT JUN 21 1997 ...THUNDERSTORMS EXPECTED IN MCCRACKEN COUNTY BY AROUND 1030 PM... A LINE OF THUNDERSTORMS WILL PUSH SOUTH INTO MCCRACKEN COUNTY BY AROUND 1030 PM CDT. EXPECT THESE STORMS TO PRODUCE BRIEF HEAVY RAIN...FREQUENT LIGHTNING AND GUSTY WINDS TO BETWEEN 30 AND 40 MPH. THOSE PEOPLE ATTENDING OR PLANNING TO ATTEND THE MCCRACKEN COUNTY FAIR THIS EVENING SHOULD KEEP AN EYE TO THE SKY. IN ADDITION...LOW LYING AREAS THAT ARE SUSCEPTIBLE TO WATER PROBLEMS CAN EXPECT SOME PONDING OF WATER TO OCCUR. IF STORMS APPROACH YOUR AREA GET INSIDE A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS. DO NOT STAND NEAR TREES OR LARGE METAL OBJECTS SUCH AS A CARNIVAL RIDE. CNJ
Local storm report, Jun 21, 9:46 PM CDT, 5 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
946 PM CDT SAT JUN 21 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0944 PM PERRYVILLE MO
06/21/97 PERRY LOCAL EMERGENCY OFFICIALS
REPORTED NUMEROUS POWER
OUTAGES FROM FREQUENT
LIGHTNING ACROSS THE
COUNTY. NO OTHER TYPE OF
DAMAGE WAS REPORTED.Local storm report, Jun 21, 9:47 PM CDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
946 PM CDT SAT JUN 21 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0944 PM PERRYVILLE MO
06/21/97 PERRY LOCAL EMERGENCY OFFICIALS
REPORTED NUMEROUS POWER
OUTAGES FROM FREQUENT
LIGHTNING ACROSS THE
COUNTY. NO OTHER TYPE OF
DAMAGE WAS REPORTED.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 9:19 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 56 min |
Nearby
Flash Flood Warnings in Missouri, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.